Ask a doctor

Restylane Swelling a Month Later?

Have had Restylane previously with no problems until now. Had injections a month ago and then a fraxel treatment the same day. In addition started taking Oracea 2 weeks ago and woke up yesterday with lump on my nasolabial fold. My doc was away and saw another who gave hyarolondinase and it came down. Woke up today and one cheekbone (had restylane) is now swollen and I'm freaking. Could this be caused by the oracea? Could I be allergic to the restylane?? Help and thank you!!

Doctor Answers (5)

Restylane and swelling

+1

Without assessing you in person or at least viewing a photograph, it is very difficult to determine what the issue may or may not be. You should consider posting photo's before and after treatment for better assessment.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Swelling Afte Restylane

+1

After treatment, you might have some swelling, redness, pain, bruising, or tenderness. These are typically mild in severity and normally last less than 7 days in nasolabial folds and less than 14 days in lips. Swelling may be more likely in patients under 36 years, and bruising may be more likely in patients over 35 years. Since it has now been a month since your treatment, I would suggest meeting with your doctor or taking an allergy test to determine if there is an ingredient in Restylane that could be causing an allergic reaction.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 92 reviews

Restylane side effects

+1

The swelling in the other cheeks could be restylane. However, it is unlikely you are allergic to the product. It may just be more visible since you had the other area dissolved. I would discuss this with your physician and  you could always get additional hyaluronidase if necessary.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Restylane and lump

+1

The lump  in your folds is most likely due to the restylane filler injection, but it may not be.  An exam in person would help. If it is filelr, then it is possible to try to dissolve it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

Swelling after Restylane and hyaluronidase

+1

Restylane is a great option to fill facial lines and wrinkles, enhance lips, or soften bags under the eyes. Swelling typically resolves soon after treatment. Patients, like yourself, you have had multiple treatments over a short period of time will have more swelling. Time alone may be sufficient, as most swelling resolves within the month. However, you need to speak with your Restylane specialist. Only after a comprehensive evaluation can one help determine appropriate options for you. Best of luck.

 

Dr. Chaboki

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 46 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.